blood work back--started ativan--still can't swallow

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Nov 2007
Total Posts : 41
   Posted 8/22/2009 9:40 PM (GMT -6)   
Good evening to all,  I can't thank you enough for all your replies. All my blood work was well with in normal limits.  I started the ativan last night, thought I'd start at supper and see how it works, took another one tonightl. Yep!  I'm really sleepy, I know I couldn't drive after taking this. I slept 7-1/2 house, got up to bathroom, slept 3 more hours. I needed the sleep but what would happen if I take 3 a day like he wants? Can't do it. I agree that it is time to try to find another GI. Mayby I need to just try some alergy pills just in case it is allergies? Folks--I know I need some help with depression/anxiety. I jsut can't take this type meds, eveything I try puts me out. Right now my fingers feel almost non-exsitent!!! Time for bed. I guess the fam. doc could reccoment someone plus check the tyroid huh?  I feel like such a baby, I'm not nearly as sick as alot of you, I feel like I'm wasting so many of your time.  You all are great to listen to me!!!!! I hope this makes some sense, cause I sure am fading out!!  thanks!!!   granna

Regular Member

Date Joined Jun 2008
Total Posts : 49
   Posted 8/22/2009 10:43 PM (GMT -6)   
Oh your not wasting our time, we love to help (at least i do!).

Ativan (lorazepam) is a benzodiazepine drug, used to stop the 'fight or flight' instinct of the body and alleviate anxiety, so im guessing your doctor gave them too you thinking the D was caused by anxiety which is can be, seems to provoke my crohns. However ativan is a short burst style of benzo its designed to be fast acting and lasts only about an hour tops with some residual effects after that, usually to help you fall asleep or quell an anxiety attack. And if you wrote that while on ativan i can almost guarantee you will be on here tomorrow going... i wrote that? You should ask your doctor about possibly clonazapam (another benzo, weaker lasts longer) if you think it might be anxiety, if taken around 8 pm it should last through most of the night stopping the sleeping anxiety if thats what it is.

Id say your best bet is to get an endoscopy (upper/lower) to check things out (if you havent already i havnt been following) and that will tell you for sure. It doesnt sound like C.diff so id say your safe there, but it could be something milder or just generalized IBD.

Talk to your doctor for sure, bring up your concerns, benzos are very powerful habit forming drugs that are very hard to come off of.

Hopefully someone who has been following your story can help more :) thats just my two cents from the little blurb i can answer any more questions too that you might have if you just ask.

PS after rereading your dr doesnt seem to know whats up 3 ativan a day is a little wonky clonazapam should be taken once daily for a more controlled effect... sketchy

Elite Member

Date Joined Apr 2005
Total Posts : 14995
   Posted 8/23/2009 8:52 AM (GMT -6)   
I agree for the most part with abseeley. My suggestion if it does turn out to be anxiety, is to try either the med abseeley recommended or even Xanax. Ativan knocks me out, but I take a low dose of Xanax (.25 mg) and it just calms me down without super drowsiness effects. I would go to your family doc and request he take a blood test to check your thyroid. Be sure he also checks I think its called T3 or T4 along with the checking the TSH. That gets a better reading on your Thyroid than with the TSH alone. Good luck!
Gail*Nanners* Co-Moderator for Crohns Disease and Anxiety/Panic Forum
Crohn's Disease for over 33 years. Currently on Asacol, Prilosec, Estrace, Prinivil, Diltiazem, Percoset prn for pain, Zofran, Phenergan, Probiotics, Calcium  w/Vit D, and Xanax as needed. Resections in 2002 and 2005. Also diagnosed with Fibromyalgia, Osteoarthritis, and Anxiety. Currently my Crohns is in remission, but my joints are going crazy!
It's scary when you start making the same noises As your coffee maker.
*Every tomorrow has two handles.  We can take hold of it by the handle of anxiety, or by the handle of faith"*

Veteran Member

Date Joined Jun 2008
Total Posts : 1058
   Posted 8/23/2009 3:58 PM (GMT -6)   
It's hard to imagine - your GI did a scope that showed inflammation by your voice box and then he decided that it was caused by muscular tension? I have a similar problem with the throat, but very mild so far. What I have found to help is something called Redoxon (check your pharmacy). It is a vitamin C tablet that dissolves in water - you drink it all down once it has dissolved. This is in addition to the vitamin C and E that I take normally. It feels good and seems to help.

Regular Member

Date Joined Nov 2007
Total Posts : 41
   Posted 8/24/2009 9:34 PM (GMT -6)   
Hi there,  Abseely, you're right,  "I Wrote That"!! haha  I'm more sober tonite, took the ativan for 3 nights, 1 at supper, was calm (and very quiet which is not me) for about 3 hours, started getting sleepy, slept about 9 and a half hours first 2 nites, last nite I was awake most of the nite. No ativan today, don't like that stuff, and I am terrified of becoming addicted to something I really don't need. I go tom for a bone density scan, haven't had one in years. Something I found out from GYN doc, pred will lower your hormone levels, make your docs keep a check on them. That causes a lot of these symptoms too. Mayby I'll ask doc to try me on the zanax, someone else mentioned trying valium, I never liked the sound of valium. If they would just address the symptoms and either tell me how to fix them or tell me honestly there is not fix, I think I'd be better. It's the not knowing that keeps me up in the air. I am on synthroid so I guess they do need to check the levels again, but if it is red,swollen and irritated on the back of the throad I don't think it would be the tyroid causing the swallowing difficulties, would it?? Thanks again so much folks, I'll try to keep you posted, as long as I can stay awake and sober!!!! (My friend suggested a glass of wine with supper or at bedtime--what say all of you?) I am not a drinker, it would prob go to my head!!  See ya,   granna
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 6:43 PM (GMT -6)
There are a total of 2,711,326 posts in 298,978 threads.
View Active Threads

Who's Online
This forum has 153551 registered members. Please welcome our newest member, kirtomirka.
316 Guest(s), 19 Registered Member(s) are currently online.  Details
Chask, klwxo95, sondraxyz, JayMot, imagardener2, Lymepilot, Serenity Now, ontheflipside, ArtAngel, 1000Daisies, Girlie, Acheybody, smlafleur, supapfunk, Patrick M, Hawaii3654, rcroller, Lamilla, straydog

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer